MAUDE Adverse Event Report: BIOMERIEUX INC. VITEK® 2 ANC TEST KIT

BIOMERIEUX INC. VITEK® 2 ANC TEST KIT
Catalog Number 21347
Medical Device Problem Code Incorrect Or Inadequate Test Results (2456)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
A customer from italy reported a misidentification of a clostridium sporogenes (atcc® 11437) internal quality control strain as low discrimination organism in association with the vitek® 2 anc test kit.The customer stated that the anc card gave a low discrimination organism result five times.The customer had performed one qc which was compliant.The customer used cba medium for 24 hours then subcultured and inoculated the strain on anc cards.The gram stain was gram positive bacilli.The customer had cleaned the optics and the vitek system did not give any errors.There was no patient involvement as the event pertained to a quality control strain.The instructions for use (ref.043907-02), indicates the atcc 11437 c.Sporogenes strain is not recommended for anc cards.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
An internal biomérieux investigation was initiated due to a low discrimination result with quality control strain clostridium sporogenes atcc 11437 on vitek® 2 v7.01 anc card.The customer tested a strain that is not a biomérieux recommended strain for anc quality control.The expected identification to clostridium sporogenes was confirmed on vitek® ms v3 (kb v3.0).On vitek 2 (v7.01) anc cards, one (1) card of customer lot (cl : 2440223403) and one (1) card of random lot (rl : 2440320203) were tested from cos subculture with anaerobic environment.These tests gave: -low discrimination between cl.Bifermentans and cl group with the cl.-unidentified organism with the rl.Conclusion: the customer result was reproduced in-house on the cl, with low reactivity of the strain: atypical strain.

Brand Name
VITEK® 2 ANC TEST KIT
Common Device Name
VITEK® 2 ANC TEST KIT
Manufacturer (Section D)
BIOMERIEUX INC.
595 anglum road
st. louis MO 63042
MDR Report Key7522627
Report Number1950204-2018-00188
Device Sequence Number1545033
Product Code JSP
UDI-Device Identifier03573026144364
UDI-Public03573026144364
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K910666
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 09/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/07/2018
Device Catalogue Number21347
Device Lot Number2440223403
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2018
Supplement Date Received by Manufacturer08/07/2018
Initial Report FDA Received Date05/17/2018
Supplement Report FDA Received Date09/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1